Log in
Breast Cancer Haven
2,429 members1,322 posts

Fed up

Having neoajuvant chemo and targeted therapy for early breast cancer. Ultrasound after second cycle showed tumour had shrunk from 4.6 to 2.7cms. However after that I developed uncontrollable diarrhoea which despite hospital admissions and dose reduction of 20% still remained the same. I didn’t have 5th cycle and today had a further ultrasound which showed minimal shrinkage (0.3cm), although Radiologist did say the bulk/ weight of the tumour has reduced unite a lot. I feel really deflated for some reason

12 Replies
oldestnewest

Sorry I didn’t have chemo but I wish you well and hopefully someone else can offer help. Good luck x

Reply

Thank you, I know I’m being silly but today everything seems overwhelming. Hope you are ok and thanks again for taking time to reply xx

1 like
Reply

Hey Ditzy you are not being silly at all. Chemo knocks the stuffing out if you and you just want the cancer to be gone. Did they give you anything for the diarohea? They gave me some meds to bung me up as I remember. Sending you big big hugs. Xxx

Reply

They tried different meds but nothing worked, am seeing oncologist on Thursday to see if bloods have recovered enough for me to have last chemo so fingers crossed. Thank you for replying, hope all is well with you xx

Reply

Hi Ditzy60 just to let you know that a similar scenario happened to me and I know exactly how you feel. I had the same therapy and issues, and was told my tumour had virtually gone and that I’d responded really well to treatment. However, when the ultrasounded me prior to the surgery, I was informed it had shrunk by 10mm, leaving still 20mm of the tumour insitu. To my way of thinking, how could they therefore say I’d responded well!? Whilst I was able to complete the chemo on a reduced dose, with admission to hospital meanwhile due to neutropenia, I too felt very deflated and low. However, the surgery went ahead followed by radiotherapy and I’m going strong, 5months on...

It’s a really difficult and emotional rollercoaster ride to have to take but all I can say is that as each day passes, you do get a little stronger. And you will face many challenges along the way but if you can stay strong and positive, it will make so much difference to your recovery, both physically and emotionally. You’ve come a long way in a very short space of time and are doing just great! Don’t beat yourself up for having a ‘blip’ as the lows make it possible to stay on top of the situation, most of the time. And try and look at it as when a blip does happen, it’s your psyche just re-evaluating the situation, to make sure everything is okay....

Sending you huge hugs and girl power support! You can do this and you will get stronger as the days go forward..

Warmest wishes

Sarah X

1 like
Reply

Hi Sarah, reading your reply has made me feel so much better. I was shocked by how upset I felt yesterday and felt my reaction was over the top. I now wonder if the chemo , which has been difficult but has also become part of my routine for last few months is now coming to an end if part of my reaction was due to fear of the next steps, surgery, radiation, medication. So I’m going to pull up my big girl pants, which are now 2 sizes smaller 😀, and get back in the saddle so to speak ! Big hugs xx

2 likes
Reply

Hi Ditzy

You may not realise it now but you are one tough cookie to get so far. Your posts remind me of how I felt two years ago. I too had chemo followed by surgery and radio. (although I didn't get the runs but went the opposite direction - ooohh) . It takes much longer than you think to process all this stuff. When you are in the middle of treatment its really just putting one foot in front of the other each day, it takes time to come to terms with what is happening to you. I too was worried by surgery and then radio - its the unknown. But here I am two years on with an all clear and living life to the full - back to full energy. You will get through all this but at the time it goes on and on. take a deep breath and hopefully it will just be a memory by next christmas. Good luck with the final chemo and the next stages of treatment. Hugs Caroline xxx

Reply

Thank you for your encouraging words, as a result of which I have signed up to join a choir ! Very random and I can’t really sing so god help them ! Decided I need to do fun things now and this is a celebration of the end of chemo and the start of the next step xx

1 like
Reply

Hi Ditzy60 that’s great news! Good for you! And, I read you’ve joined a choir! Singing is good for the soul, spirit and releases natural endorphins, so you'll be on a real high! I on the other hand have ordered a dance DVD set called Bodygroove! So I can dance around the house, groove it on down and get fit at the same time! Best wishes with all your new adventures and thumbs up to girl power!!! 👍👍👍👍👍😊🙏☺️xXx

Reply

Dear Ditzy . Gosh I do feel for you as it’s a very hard slog climbing uphill cautiously with a few big rocks being thrown down on you when you are thinking you’re making progress! For the third dose of FEC the dreaded diarrhoea is causing problems possibly due to anti nausea meds !!. It sounds like you are an amazing warrior with a terrific attitude and I do believe that despite the rough days that wipe us out there are also bright ones , which give great joy. Having a radical mastectomy was a piece of cake compared to going through this regime . It’s full of surprises ! So many different toxic side effects but they do pass ! I seem to have had everything on the list but am determined to stick with it !

Try to rest as much as possible . You will get over this stumbling block for sure . Think of it as a stepping stone instead maybe?? Sending you empathy , and warrior wishes for big improvement very soon !!

Denise x

1 like
Reply

Hi Denise , a stepping stone is a good way of thinking of it. After being so fed up yesterday the messages I have received have made me feel re energised so thank you ! I really hope they can help you to control your diarrhoea. Good luck with the remaining cycles of the FEC. Carolyn xx

Reply

Dear Carolyn . It’s good to know you are in better spirits and feeling more optimistic after a difficult period , it seems to me that this path is so unpredictable and we have to take every good day , hour, etc as a bonus ! The debilitating diarrhoea has mostly abated thank God. It’s like a conveyor belt of challenges and side effects some scary some manageable , but I know with this website I’m not alone and we can help each other to stay strong in the storms .

Have a nice day x Denise

Reply

You may also like...